MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 30IN 5 D/A LR; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC GRN 30IN 5 D/A LR; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number B499T
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint number: (b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please clarify, did the needle break or did the suture break? the needle broke.Was the needle piece(s) retrieved during the same procedure? the pieces were retrieved but discarded.Was more than half of the needle retained in the patient? the needles were removed.What is current condition of the patient? patient is good.Lot number? pending retrieval device return status/follow up? product will be shipped out tomorrow.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent report related to: 2210968-2022-02238.
 
Event or Problem Description
It was reported that a patient underwent a orthopedic procedure on (b)(6) 2022 and suture was used.During use on the patient it was noted that the needle broke.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint number: (b)(4).Date sent to the fda: 04/27/2022.H6 component code: g07002.Reported condition not confirmed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.Part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: one empty opened box and eight packets of product code b499t were returned for analysis with the packaging closed.Upon initial inspection to the sample no external damage was observed on the packet.In order to evaluate the conditions of the returned samples, the packets were opened, and no defects were detected.The swage and attachment area were noted to be as expected and no damages, breakage on the body, tip, or swage area were observed.The sutures were dispensed without problems and examined along the strand to detect any issue related no defects were observed during evaluation.Functional test was performed, to needle by resistance and met the requirements.In addition, a functional test was performed using an instron and the pull force was above the minimum requirement.The event described could not be confirmed as the device performed without any defect noted.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
EB EXC GRN 30IN 5 D/A LR
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13942758
Report Number2210968-2022-02239
Device Sequence Number4524024
Product Code GAT
UDI-Device Identifier10705031023307
UDI-Public10705031023307
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberB499T
Device Catalogue NumberB499T
Device Lot NumberQKMMMS
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2022
Supplement Date Received by Manufacturer04/04/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown